Alert archive / Texas / Beach Hazards Statements in 2018

Beach Hazards Statement 11, NWS Houston/Galveston, TX

October 25, 2018Galveston County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at Oct 25, 2018, 4:40 AM CDT for Galveston County, Texas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2018, 4:40 AM CDT (09:40 UTC)
Expired
Oct 25, 2018, 7:00 AM CDT
In force
2 hr
Issued by
NWS Houston/Galveston, TX

County Galveston County, TX

The radar

The Houston radar (KHGX), 32 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

487 
WHUS44 KHGX 250940
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
440 AM CDT Thu Oct 25 2018

...Minor overwash on Highway 87/124 intersection this morning...

.Water levels remain elevated early this morning, but gradual improvement 
is expected after sunrise as high tide passes and northwest winds increase. 
In the meantime, look for minor overwash along the intersection of Highway 87 
at Highway 124 on the Bolivar Peninsula. A high risk of rip currents can be 
expected early this morning along area beaches as well. Improving conditions 
are expected as the surf diminishes through the morning.

TXZ438-251200-
/O.NEW.KHGX.BH.S.0011.181025T0940Z-181025T1200Z/
Galveston Island and Bolivar Peninsula-
440 AM CDT Thu Oct 25 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

The National Weather Service in Houston/Galveston has issued a
Beach Hazards Statement for elevated water levels and a high risk
of rip currents, which is in effect until 7 AM CDT this morning. 

* COASTAL FLOODING...minor overwash is possible at the
  intersection of Highway 87 at Highway 124 on the Bolivar 
  Peninsula.

* TIMING...through 7 am. 

* IMPACTS...Water and debris may overwash lower lying coastal 
  roads making travel difficult. In addition, rip currents and 
  longshore currents will be dangerous to swimmers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued when threats such as rip
currents...longshore currents...sneaker waves and other hazards
create life-threatening conditions in the surf zone. Caution
should be used when in or near the water.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 25, 3:54 AM CDT, 46 minutes earlier.

Area forecast discussion, Oct 25, 3:54 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
354 AM CDT Thu Oct 25 2018

.DISCUSSION...
Any lingering rain from yesterday's storm system will move
off to the east and out of our area this morning. Clouds
are expected to linger around for most of the area during
the day, and this in combination with northwest winds will
help to keep today's highs some 5 to 10 degrees below normal.
Still looking at a quiet end of the week and weekend with
surface high pressure in/around the area. Expect to see
highs warm into the 80s over the weekend with light southwest
to west winds in place. A Sunday night thru Monday morning
cold front will help to bring the highs back down a little at
the start of next week, but warming temperatures can be
expected beginning on Tuesday as high pressure moves off to
the east and an onshore flow sets up. With the warmer
temperatures comes our next rain chances on Wednesday and
Thursday as the next system and associated front moves
eastward across the state.  42
&&

.MARINE...
Observed water levels are still running ~3.3ft MLLW along the upper
Tx coast. These levels will produce minor overwash on the Highway
87/124 intersection so will go w/ beach hazard statement to
incorporate water levels & rip currents until 7am which should get
us thru the next high tide cycle (~4am). Improving conditions and
lowering surf can be expected thereafter w/ nw flow in place. NW
winds should begin picking up to around 15 kt this morning. Moderate
NNW/NW flow will persist into Fri night as high pressure builds into
the region. May need the caution flags at times. Otherwise, gradient
weakens and winds/seas further diminish this weekend as the high
makes its way into the NW Gulf. Increasing onshore winds and
building seas can be expected early/mid next week. 47

&&

.AVIATION...
LIFR/IFR ceilings should persist into the mid morning hours until we
start seeing some very slow improvement through the day. Clouds
should scatter out and conditions trend toward VFR late in the
afternoon. Though a drier airmass will be filtering in...we'll need
to watch the possibility for some patchy shallow fog development
considering clearing skies and wet ground in place. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      68  54  76  55  80 /  10   0   0   0   0
Houston (IAH)              71  55  75  57  80 /  10   0   0   0   0
Galveston (GLS)            72  61  74  64  77 /  10   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

GM...NONE.
&&
Hazardous weather outlook, Oct 25, 3:54 AM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
354 AM CDT Thu Oct 25 2018

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-300-313-335>338-436>438-261200-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Colorado-Fort Bend-Galveston Bay-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands-
Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty-
Trinity-Walker-Waller-Washington-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
Wharton-
354 AM CDT Thu Oct 25 2018

This hazardous weather outlook is for portions of Southeast Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:26 PM CDTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris64 min
Oct 24, 7:45 PM CDTFlash Flood WarningHGXBrazoria, Galveston, Harris90 min
Oct 24, 7:52 PM CDTSpecial Marine WarningHGX38 min
Oct 24, 8:22 PM CDTSpecial Marine WarningHGX38 min
Oct 24, 8:24 PM CDTSpecial Weather StatementHGXGalveston51 min
Oct 24, 8:33 PM CDTAreal Flood AdvisoryHGXGalveston117 min
Oct 24, 8:59 PM CDTSpecial Marine WarningHGX31 min
Oct 24, 9:11 PM CDTAreal Flood WarningHGXBrazoria, Galveston64 min
Oct 24, 9:15 PM CDTSpecial Weather StatementHGXGalveston30 min
Oct 24, 9:30 PM CDTFlash Flood WarningHGXGalveston2 hr
Oct 24, 9:55 PM CDTSpecial Marine WarningHGX50 min
Oct 24, 10:37 PM CDTAreal Flood AdvisoryHGXGalveston3 hr
Oct 24, 11:15 PM CDTAreal Flood AdvisoryHGXChambers, Galveston, Liberty2 hr
Oct 25, 9:36 AM CDTRiver Flood WarningHGXBrazoria, Fort Bend25 hr

Nearby

Beach Hazards Statements in Texas, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.